Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 19, NWS Milwaukee, WI

February 25, 2016

NWS Milwaukee, WI issued this small craft advisory at Feb 25, 2016, 3:15 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 3:15 AM CST (09:15 UTC)
Expired
Feb 26, 2016, 3:08 AM CST
In force
24 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

058 
WHUS73 KMKX 250915
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CST THU FEB 25 2016

...STRONG NORTHWEST WINDS CONTINUE...

.A LARGE AND INTENSE LOW PRESSURE SYSTEM OVER THE EASTERN GREAT
LAKES EARLY THIS MORNING WILL CONTINUE TO PULL AWAY FROM THE
REGION TODAY. MEANWHILE...HIGH PRESSURE WILL BE BUILDING IN FROM
THE WEST. THIS WILL MAINTAIN A TIGHT PRESSURE GRADIENT AND STRONG
GUSTY WINDS OVER THE NEARSHORE WATERS THROUGH THIS AFTERNOON. THE
WINDS AND WAVES WILL THEN GRADUALLY SUBSIDE TONIGHT.

LMZ643>646-251715-
/O.CAN.KMKX.GL.W.0003.000000T0000Z-160226T0000Z/
/O.NEW.KMKX.SC.Y.0019.160225T0915Z-160226T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS TO 30 KNOTS...SUBSIDING TO 15 TO 25 KNOTS
  LATER THIS AFTERNOON...AND 10 TO 15 KNOTS LATER TONIGHT. 

* WAVES: 7 TO 9 FEET...SUBSIDING TO 5 TO 7 FEET LATE THIS
  AFTERNOON AND 3 TO 4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
4 follow-up statements
267 
WHUS73 KMKX 251534
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CST THU FEB 25 2016

...STRONG NORTHWEST WINDS CONTINUE...

.A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO PULL
AWAY FROM THE EASTERN GREAT LAKES TODAY. MEANWHILE...HIGH
PRESSURE WILL BE BUILDING IN FROM THE WEST. THIS WILL MAINTAIN A
TIGHT PRESSURE GRADIENT AND STRONG GUSTY WINDS OVER THE NEARSHORE
WATERS THROUGH THIS AFTERNOON. THE WINDS AND WAVES WILL THEN
GRADUALLY SUBSIDE TONIGHT.

LMZ643>646-252345-
/O.CON.KMKX.SC.Y.0019.000000T0000Z-160226T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...LOWERING TO 10 TO 15 KNOTS LATER TONIGHT.

* WAVES: 7 TO 9 FEET...SUBSIDING TO 5 TO 7 FEET LATE THIS 
  AFTERNOON AND 3 TO 4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
209 
WHUS73 KMKX 252104
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CST THU FEB 25 2016

...STRONG NORTHWEST WINDS CONTINUE...

.A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO PULL
AWAY FROM THE EASTERN GREAT LAKES TONIGHT. MEANWHILE...HIGH
PRESSURE WILL BE BUILDING IN FROM THE WEST. THIS WILL MAINTAIN A
TIGHT PRESSURE GRADIENT AND STRONG GUSTY WINDS OVER THE NEARSHORE
WATERS INTO THIS EVENING. THE WINDS AND WAVES WILL THEN GRADUALLY
SUBSIDE TONIGHT.

LMZ643>646-260515-
/O.CON.KMKX.SC.Y.0019.000000T0000Z-160226T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 PM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...LOWERING TO 10 TO 15
  KNOTS LATER TONIGHT.

* WAVES: 7 TO 9 FEET...SUBSIDING TO 5 TO 7 FEET AND 3 TO 4 FEET
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
675 
WHUS73 KMKX 260253
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 PM CST THU FEB 25 2016

...BLUSTERY NORTHWEST WINDS TO CONTINUE SLOWLY SUBSIDING...

.NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT AS
A PRESSURE GRADIENT WEAKENS OVER LAKE MICHIGAN. A FEW GUSTS TO 25
KNOTS ARE STILL POSSIBLE UNTIL LATE TONIGHT. 

HIGH WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT AS WELL. 

LMZ643>646-261100-
/O.CON.KMKX.SC.Y.0019.000000T0000Z-160226T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
853 PM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WITH A FEW GUSTS TO 25
  KNOTS. 

* WAVES: 4 TO 6 FEET...SUBSIDING TO 3 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
840 
WHUS73 KMKX 260908
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CST FRI FEB 26 2016

...NORTHWEST WINDS DIMINISHING...

.HIGH PRESSURE OVER THE PLAINS WILL MOVE ACROSS THE MID
MISSISSIPPI VALLEY CONTINUING THE DIMINISHING TREND IN THE WINDS
THIS MORNING. 

LMZ643>646-261015-
/O.CAN.KMKX.SC.Y.0019.000000T0000Z-160226T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
308 AM CST FRI FEB 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS
LATER THIS MORNING. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE MORE
LATER THIS MORNING.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 9:21 PM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Feb 24, 9:21 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CST WED FEB 24 2016

.UPDATE...

ALLOWED WIND ADVISORY TO EXPIRE AT 9 PM CST. STRONGEST PRESSURE
RISES BEHIND LOW PRESSURE OVER LAKE ERIE WILL PASS SOUTH OF WI
OVERNIGHT...HOWEVER LINGERING PRESSURE GRADIENT WILL CONTINUE TO
CAUSE BLUSTERY NORTH WINDS. THE STRONGEST WINDS WILL BE OVER
EASTERN CWA...ALONG LAKESHORE WHERE GUSTS TO 35 MPH WILL BE
POSSIBLE. WILL CONTINUE CHANCES FOR -SN ACROSS FAR SOUTHEAST CWA
OVERNIGHT AS LINGERING MID-LEVEL DEFORMATION ZONES FLIRTS WITH
THIS AREA.

BUMPED UP TEMPS A DEGREE OR SO DUE TO THICKENING CLOUDS AND LOW
LEVEL MIXING.

&&

.AVIATION/06Z TAFS/...

PRIMARY CONCERN THIS EVENING IS SNOW SHOWERS JUST OFF
SHORE OVER LAKE MICHIGAN. THE LOW CAUSING THOSE SHOWERS IS GRADUALLY
MOVING OFF TO THE NORTHEAST...SO CONFIDENT THAT OTHER THAN A FEW
STRAY FLAKES HERE AND THERE...THE SNOW SHOULD MOSTLY STAY AWAY FROM
THE TAF SITES. CIGS AT MKE AND ENW SHOULD CONTINUE TO BOUNCE AROUND
3KFT THROUGH THE NIGHT. FURTHER INLAND...MOST SHORT TERM
GUIDANCE...ALONG WITH SOUNDINGS FROM THE SYNOPTIC SCALE
MODELS...INDICATE THAT CIGS AT MSN AND USE WILL FALL TO MVFR FROM
LATE TONIGHT THROUGH TOMORROW MORNING. HOWEVER...CIGS UPSTREAM ARE
STILL HANGING AROUND 3.5KFT...SO NOT CONFIDENT THAT MODELS HAVE A
GREAT HANDLE ON THIS SITUATION. SOUNDINGS SHOWING GUSTY WINDS
PERSISTING THROUGH THE NIGHT AND INTO TOMORROW.

MODELS SHOW GOOD AGREEMENT ABOUT MID-LEVELS REALLY DRY OUT TOMORROW.
LOW LEVELS WILL DRY OUT MORE SLOWLY...BUT GIVEN THE COLD AND DRY AIR
ADVECTION BEHIND THE DEPARTING LOW...EXPECT CLOUDS TO SCATTER OUT
TOMORROW AFTERNOON.

&&

.MARINE...WILL CONTINUE GALE WARNING THROUGH TONIGHT AS FREQUENT
WIND GUSTS OF 35 TO 40 KNOTS ARE EXPECTED OFF SHORE DUE TO TIGHT
PRESSURE GRADIENT OVER THE GREAT LAKES. LOW PRESSURE SYSTEM
CAUSING TIGHT PRESSURE GRADIENT CURRENTLY NEAR LAKE ERIE WILL
CONTINUE TO TRACK NORTHEAST TONIGHT AND THURSDAY. MAY BE ABLE TO
DOWNGRADE GALE WARNING TO SMALL CRAFT ADVISORY EARLIER ON THURSDAY
AS WINDS SUBSIDE.

&&

.PREV DISCUSSION... /ISSUED 513 PM CST WED FEB 24 2016/

UPDATE...FRONTOGENETICAL FORCING MUCH WEAKER AND MOVING OFF TO
THE EAST FAIRLY RAPIDLY EARLY THIS EVENING. GREAT LAKES RADAR
MOSAIC SHOWING DIMINISHING AREA OF DBZ OVER WESTERN AND CENTRAL
LAKE MI...UPSTREAM FROM RACINE AND KENOSHA AREAS. HENCE EXPECT
SNOWFALL TO REMAIN LESS THAN AN INCH IN EASTERN PARTS OF THOSE
COUNTIES. ALL MESOSCALE MODELS ALSO SHOWING ONLY VERY LIGHT
RETURNS AFFECTING SOUTHEAST WI THIS EVENING. HAVE ALREADY DROPPED
WINTER WEATHER ADVISORY BUT WILL EXTEND WIND ADVISORY OVER
MILWAUKEE AND OZAUKEE COUNTIES SOUTHWARD AS POTENTIAL FOR
SUSTAINED WINDS OF 26 KNOTS AND GUSTS TO 39 KNOTS STILL POSSIBLE
THROUGH THE EVENING.

MARINE...

NO CHANGE TO ONGOING GALE WARNING. LAKESHORE LOCATIONS HAVE BEEN
REACHING GALE CRITERIA AT TIMES SINCE MID-MORNING. KNSW3 ON
KENOSHA LAKESHORE HAS REACHED GUSTS OF 40-41KTS SEVERAL TIMES THIS
AFTERNOON.  TIGHTEST PRESSURE GRADIENT ASSOCIATED WITH STRONG LOW
PRESSURE OVER EASTERN GREAT LAKES WILL AFFECT LAKE MICHIGAN
TONIGHT WITH GRADUAL LOOSENING ON THURSDAY.

PREV DISCUSSION... /ISSUED 326 PM CST WED FEB 24 2016/

TONIGHT - CONFIDENCE...MEDIUM

WATER VAPOR/RAP ANIMATION SHOWS LARGE STORM SYSTEM HEADING
NORTHEAST. THE SURFACE REFLECTION REVEALS A 987 MB LOW CENTER IN
CNTRL OH CONTINUING TO HEAD NE IN THE DIRECTION OF LOWEST 3 HOUR
PRES FALLS. GRADIENT REMAINS TIGHT ACROSS SE WI SO POTENTIAL REMAINS
FOR ADVISORY LEVEL SUSTAINED WINDS. ADVISORY GUSTS NOT AS LIKELY BUT
HAVE HAD SOME GUSTS REACHING ADVISORY NEAR THE LAKESHORE. GFS AND
ECMWF CONTINUE TO BRUSH SE WI WITH LIGHT QPF WHILE THE NAM AND MESO
MODELS SHOW THIS BAND MAKING VERY LITTLE PROGRESS INTO SE WI.
FINALLY GETTING REPORTS OF LIGHT SNOW REACHING THE GROUND. INITIAL
BAND REALLY WIPED OUT HITTING THE DRY AIR BUT SECONDARY SURGE HAS
SUCCESSFULLY PIVOTED INTO SE WI FROM SRN LAKE MI. SO WILL RETAIN
HIGHER POPS IN THE SE WITH POTENTIAL FOR AN INCH OR TWO..BUT THE
TWO IS PROBABLY A STRETCH. SINCE THE TIMING W/RUSH HOUR AND THE
VERY STRONG WINDS WILL RETAIN THE WINTER WEATHER ADVISORY. WITH THE
CLOUD COVER AND WINDS STAYING UP HAVE NUDGED LOWS UP A SMIDGE.

THURSDAY - CONFIDENCE...MEDIUM

DAVA ASSOCIATED WITH APPCH MID LEVEL RIDGING TAKES HOLD DURG THE
MRNG HRS. GRADIENT PROGGD TO RELAX A BIT AS THE DAY WEARS ON.
LLVL RH PROGS AND GFS MOS SUGGEST SOME BREAKS TO THE CLOUD COVER.
SO WILL HINT AT THAT IN THE GRIDS. HOWEVER WITH -10 TO -12C 850
MILLIBAR THERMAL TROUGH ARRIVING EXTENSIVE CLEARING MAY BE HARD TO
COME BY WHICH THE NAM MOS AND BUFKIT LATCH ONTO.

THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE IS HIGH.

GOOD AGREEMENT AMONG THE DETERMINISTIC GUIDANCE THIS PERIOD WITH
NORTHWEST FLOW PREVAILING ALOFT. SURFACE RIDGING INITIALLY OVER
THE CENTRAL GREAT PLAINS WILL SLIDE SOUTHEAST AND WEAKEN SLIGHTLY
WHILE CONSOLIDATING OVER THE LOWER MISSISSIPPI AND OHIO VALLEYS ON
FRIDAY. LOOK FOR COOLER TEMPERATURES THURSDAY NIGHT AS COLD
ADVECTION DROPS 850 MB TEMPERATURES TO AROUND MINUS 10 TO 12
CELSIUS. SOME MOISTURE LINGERS AROUND 900 MB SUGGESTING SCATTERED
TO BROKEN CLOUD COVER AT THIS HEIGHT THROUGH THE NIGHT. LOW
TEMPERATURES SHOULD STILL DROP INTO THE 20S AREA-WIDE DESPITE THE
CLOUDS. EXPECT A DECENT WARM-UP ON FRIDAY AS THE 850 MB FLOW TURNS
WESTERLY AND SOME WEAK WARM ADVECTION WORKS IN AT THE LOWER
LEVELS. 925 MB TEMPERATURES CLIMB TO AROUND MINUS 4 TO 5 DEGREES
CELSIUS...SUPPORTING HIGHS IN THE 30S GIVEN ATMOSPHERIC PROFILES
AND LOW-LEVEL WIND SPEEDS.

SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

NORTHWEST FLOW ALOFT SATURDAY GRADUALLY TRANSITIONS TO SOUTHWEST
ON SUNDAY AS SHORTWAVE TROUGHING TRANSLATES THROUGH THE UPPER
MIDWEST AND WESTERN GREAT LAKES REGIONS. SURFACE PRESSURES WILL
BEGIN FALLING ON SATURDAY AS SURFACE LOW ORGANIZES OVER THE
NORTHERN ROCKIES. EXPECT THE SURFACE LOW TO ARC FROM THE NORTHERN
AND CENTRAL PLAINS SATURDAY EVENING...ACROSS SOUTHERN WISCONSIN ON
SUNDAY...AND INTO THE EASTERN GREAT LAKES SUNDAY EVENING. WARM
ADVECTION WHICH BEGAN FRIDAY NIGHT WILL CONTINUE SATURDAY MORNING
ALLOWING FOR A NICE WARM-UP. 925 TEMPERATURES OF 4 TO 5 DEG C ON
THE 24.12Z GFS AND 9 TO 10 ON THE 24.12Z ECMWF SUGGEST HIGHS
SATURDAY OF AT LEAST 45 T0 50...AND PERHAPS EVEN WARMER PER THE
ECMWF. TOOK A CONSENSUS BLEND FOR NOW...BUT MAY NEED TO BUMP HIGHS
UP A LITTLE GOING FORWARD.

WARM AND UNSETTLED CONDITIONS EXPECTED ON SUNDAY WITH THE LOW-
LEVEL BAROCLINIC ZONE BISECTING THE AREA. INCREASING JET-LEVEL
DIVERGENCE...LOW TO MID LEVEL FRONTOGENESIS...AND 700 TO 400 MB
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION ALL POINT TOWARDS
SUFFICIENT SYNOPTIC-SCALE LIFT FOR PRECIPITATION BEGINNING SUNDAY
MORNING. THERE IS A SHORT PERIOD SUNDAY MORNING WHERE SURFACE
TEMPERATURES COULD SUPPORT A BRIEF MIX ACROSS OUR NORTH...BUT BY
AND LARGE THIS SHOULD BE AN ALL RAIN EVENT ON SUNDAY. EXPECT A
DECENT TEMPERATURE GRADIENT SUNDAY AFTERNOON...WITH HIGHS
RANGING FROM THE 40S NORTH TO LOWER 50S SOUTH. ONCE AGAIN THE
23.12Z ECMWF IS ON THE WARMER SIDE OF THE GUIDANCE ENVELOPE.
TEMPERATURES WILL TUMBLE BELOW FREEZING SUNDAY EVENING AS THE
FRONTAL ZONE SHIFTS SOUTH AND COLD ADVECTION COMMENCES.
PRECIPITATION TYPE SHOULD TRANSITION TO LIGHT SNOW SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS LOW.

NORTHWEST FLOW ON MONDAY TRANSITIONS TO WESTERLY ON TUESDAY WITH
WEAK SHORTWAVE ENERGY SLIDING BY LARGELY TO OUR NORTH. SOME
GENERAL AGREEMENT IN SURFACE FEATURES ON MONDAY WITH HIGH PRESSURE
TO OUR SOUTH AND WEAK TROUGHING TO OUR WEST AND NORTH. UNCERTAINTY
STILL EXISTS REGARDING TIMING AND PLACEMENT OF LIGHT PRECIPITATION
MONDAY NIGHT AND TUESDAY. WILL DEFER TO BLENDED MODEL CONSENSUS
POPS GIVEN THIS. TEMPERATURES APPEAR COLD ENOUGH FOR MOST OF THE
PRECIPITATION DURING THIS PERIOD TO FALL AS SNOW.
ANOTHER...STRONGER...LOW PRESSURE SYSTEM SHOULD PASS TO OUR SOUTH
ON WEDNESDAY. BOTH 24.12Z GFS AND 24.00Z ECMWF SOLUTIONS GENERATE
A DECENT QPF SWATH WITH THIS SYSTEM...HOWEVER THE ECMWF CONFINES
THIS PRECIPITATION TO OUR SOUTH OVER CENTRAL ILLINOIS. MORE
SUPPRESSED SOLUTION PERSISTS IN THE 24.12Z ECMWF DETERMINISTIC
RUN...WITH PRECIPITATION BARELY BRUSHING OUR SOUTHEASTERN BORDER.
NEEDLESS TO SAY...LOW CONFIDENCE IN PRECIPITATION FORECAST FOR
WEDNESDAY. FOR NOW...CONSENSUS POPS APPEAR THE WAY TO GO. PLENTY
OF TIME FOR THINGS TO COME INTO BETTER FOCUS AS WE HEAD FORWARD
HOWEVER.

AVIATION/00Z TAFS/...MAIN STORY IS STRONG NORTH/NORTHEAST WINDS
AROUND 988MB SFC LOW HEADING INTO OH VLY. SNOW AREA HAS MOVED INTO
FAR SE WI ARND KRAC AND KENW SO SOME IFR VSBYS EXPECTED ESP WITH
THE STRONGER WINDS CONTRIBUTING TO VSBY REDUCTION. MVFR CIGS
LIKELY WITH THIS BAND AND SOME OTHER MVFR CIGS NOTED ARND WI.
EXPECT THIS SNOW AREA TO PERSIST INTO AT LEAST MID EVENING THOUGH
BULK OF HEAVIEST SNOW LIKELY TO REMAIN OFFSHORE AND OFF TO THE
SOUTHEAST OF WI. LLVL RH/MOS GUID SUGGESTS SOME OF THESE MVFR CIGS
WILL HANG AROUND INTO TONIGHT WITH MORE OF A VFR DECK ON THURSDAY.
WINDS TO TURN MORE NNW AS LOW PULLS FURTHER AWAY.

MARINE...STRONG WINDS ARE EXPECTED INTO THURSDAY IN ASSOCIATION
WITH AN INTENSE LOW PRESSURE SYSTEM TRACKING FROM THE OHIO VALLEY
INTO THE EASTERN GREAT LAKES TODAY THROUGH TONIGHT. A GALE WARNING
REMAINS IN PLACE FOR THE NEARSHORE WATERS THROUGH THURSDAY EVENING.
STORM FORCE WINDS ARE EXPECTED ACROSS THE OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 6 PM CST THURSDAY FOR LMZ643>646.

&&

UPDATE PUBLIC/MARINE...MBK
UPDATE AVIATION...BSH
TONIGHT/THURSDAY AND AVIATION/MARINE...COLLAR
THURSDAY NIGHT THROUGH WEDNESDAY...SPM
Hazardous weather outlook, Feb 24, 9:01 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CST WED FEB 24 2016

WIZ046-047-051-052-056>060-062>072-260315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
901 PM CST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

STRONG NORTHERLY WINDS WILL CONTINUE TONIGHT ACROSS FAR SOUTHEAST
AND EAST CENTRAL WISCONSIN. OCCASIONAL GUSTS OF 30 TO 35 MPH ARE
EXPECTED. THE STRONGEST WINDS WILL BE ACROSS THE EASTERN PARTS OF
THE COUNTIES ADJOINING LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-260315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
901 PM CST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR GALE FORCE
NORTHERLY WINDS FOR THIS EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE GALE WARNING WILL CONTINUE THROUGH THURSDAY. LOW PRESSURE
PASSING THROUGH THE WESTERN GREAT LAKES MAY BRING SMALL CRAFT
ADVISORY CONDITIONS ON SUNDAY AND MONDAY.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.